Numéro
J. Phys. I France
Volume 5, Numéro 12, December 1995
Page(s) 1539 - 1550
DOI https://doi.org/10.1051/jp1:1995112
DOI: 10.1051/jp1:1995112
J. Phys. I France 5 (1995) 1539-1550

Dense Periodic Packings of Regular Polygons

Y. Limon Duparcmeur1, A. Gervois2 and J.P. Troadec1

1  Groupe Matière Condensée et Matériaux URA CNRS 804, Université de Rennes 1, 35042 Rennes Cedex, France
2  Service de Physique Théorique, Direction des Sciences de Matière CE Saclay, 91191 Gif-sur-Yvette Cedex, France


(Received 29 May 1995, received and accepted in final form 4 September 1995)

Abstract
We show theoretically that it is possible to build dense periodic packings, with quasi 6- fold symmetry, from any kind of identical regular convex polygons. In all cases, each polygon is in contact with z=6 other ones. For an odd number of sides of the polygons, 4 contacts are side to side contacts and the 2 others are side to vertex contacts. For an even number of sides, the 6 contacts are side to side contacts. The packing fraction of the assemblies is of the order of 90%. The predicted patterns have also been obtained by numerical simulations of annealing of packings of convex polygons.



© Les Editions de Physique 1995

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.